Second dose of COVID-19 vaccine may cause more side effects— health experts say don't panic
Thousands of Valley residents have received the COVID-19 vaccine. Health experts say the second dose of the vaccine is just as important as the first.
According to the Center for Disease Control and Prevention (CDC), two doses of the Pfizer and Moderna vaccine are needed in order to receive the protection against the virus.
Dean of the UTRGV School of Medicine and Executive Vice President for Health Affairs Dr. John H. Krouse echoed that sentiment.
"The data suggest that the amount of immunity and the length of immunity depends upon receiving the second dose," Krouse said.
The Food and Drug Administration stated that more people reported experiencing side effects after receiving the second dose of the COVID-19 vaccine.
Chief Medical Officer at DHS Health Dr. Robert Martinez said he experienced flu-like symptoms such as weakness, muscle aches and a bad headache, after he received the second dose of the vaccine.
"The studies show that in groups 18 to 55 the vast majority of them had muscle aches, fevers, chills," Martinez said. "I didn't feel well for a couple hours but then it went away."
Martinez said people shouldn't worry if they experience similar side effects after receiving the second dose.
"It's a sign that your body is actually working with the vaccine to get your immunity level right," Martinez said. "Your body is reacting and working well with the vaccine exactly how it's supposed to."
Watch the video for the full story.
Made in the 956: McAllen native working on NASA's Artemis 1 rocket...
Deaf and hard of hearing community face challenges with interpreting services in...
Plans for new EMS service in the Delta area
Man accused of killing two kittens charged with animal cruelty in Cameron...
Driver in deadly crash north of Alton charged with intoxication manslaughter